Alert archive / Washington / Flash Flood Warnings in 2006

Flash Flood Warning 5, NWS Spokane, WA

July 6, 2006Okanogan County, Washington

NWS Spokane, WA issued this flash flood warning at Jul 6, 2006, 7:54 PM PDT for Okanogan County, Washington. It was in force for 96 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2006, 7:54 PM PDT (02:54 UTC)
Expired
Jul 6, 2006, 9:30 PM PDT
In force
96 min
Issued by
NWS Spokane, WA
Area
Counties, with a storm outline in the text

County Okanogan County, WA

The radar

The Spokane radar (KOTX), 194 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 8:00 PM PDTFLASH FLOOD2 W Loomis, WAAT JUNCTION OF LOOMIS-OROVILLE ROAD AND HORSE SPRINGS COULEE ROAD HAS MUD AND ROCK DEBRIS ON ROAD.
Jul 6, 8:05 PM PDTFLASH FLOOD1 N Loomis, WAROAD WASH OUT ON LOOMIS-OROVILLE ROAD.
Jul 6, 8:15 PM PDTFLASH FLOODOroville, WAUP TO 4 INCHES OF STANDING WATER DOWNTOWN
Jul 6, 8:20 PM PDTHEAVY RAIN 1.455 Sw Oroville, WAONE HOUR TOTAL.
Jul 6, 9:00 PM PDTHEAVY RAIN 1.15Loomis, WAONE HOUR TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 2.9 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2006-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2006-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KOTX 070256
FFWOTX
WAC047-070430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
754 PM PDT THU JUL 6 2006

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON

* UNTIL 930 PM PDT

* AT 748 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM A LINE OF THUNDERSTORMS OVER THE WARNED AREA. 
THESE THUNDERSTORMS ARE PRODUCING VERY HEAVY RAIN AND EXTEND 
NORTHEAST FROM CONCONULLY TO LOOMIS AND OROVILLE. THE EMERGENCY 
MANAGER IN OKANOGAN COUNTY REPORTED POSSIBLE FLOODING IN THE LOOMIS 
AREA. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OROVILLE 
AND LOOMIS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 4869 11998 4861 11943 4877 11936 4900 11928
      4900 11978

$$

RFOX
2 follow-up statements
000 
WGUS76 KOTX 070342
FFSOTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
838 PM PDT THU JUL 6 2006

WAC047-070430-
OKANOGAN WA-
838 PM PDT THU JUL 6 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM PDT FOR NORTH
CENTRAL OKANOGAN COUNTY...

AT 835 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NIGHTHAWK... 
LOOMIS AND OROVILLE. THE OKANOGAN COUNTY SHERRIF REPORTED THE 
LOOMIS-OROVILLE ROAD HAS MUD AND ROCK DEBRIS...ALONG WITH FLOODING. 
THIS HAS LED TO TREACHEROUS DRIVING CONDITIONS. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPOKANE.

LAT...LON 4869 11998 4861 11943 4877 11936 4900 11928
      4900 11978

$$

RFOX
000 
WGUS76 KOTX 070429
FFSOTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
928 PM PDT THU JUL 6 2006

WAC047-070438-
OKANOGAN WA-
928 PM PDT THU JUL 6 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM PDT FOR NORTH 
CENTRAL OKANOGAN COUNTY...

THE NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR INDICATED THE 
THUNDERSTORMS WITH HEAVY RAIN HAVE WEAKENED AND MOVED NORTH OF THE 
BORDER. THE THREAT FOR FLASH FLOODING HAS ENDED. 

LAT...LON 4869 11998 4861 11943 4877 11936 4900 11928
      4900 11978

$$

RFOX

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 7:26 PM PDT, 28 minutes earlier.

Area forecast discussion, Jul 6, 7:26 PM PDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
726 PM PDT THU JUL 6 2006

.SYNOPSIS...A DRIER AND MORE STABLE AIR MASS WILL SPREAD WEST ACROSS
THE AREA LATE TONIGHT INTO FRIDAY. THUNDERSTORMS WILL END EARLY
ACROSS CENTRAL AND EASTERN SECTIONS OF THE INLAND NORTHWEST...WITH
DRY BUT BREEZY WEATHER EXPECTED AREAWIDE FRIDAY.

&&

.DISCUSSION...UPDATED FORECAST TO REMOVE MENTION OF SEVERE
THUNDERSTORM WATCH 588 IN THE FORECAST PRODUCTS. ENDED THE SEVERE
THUNDERSTORM WATCH AS WIDESPREAD THUNDERSTORM ACTIVITY HAS
DECREASED FOR THE MOST PART WITH THE LOSS OF SURFACE HEATING.
THERE ARE STILL SOME LINGERING THUNDERSTORMS IN THE FORECAST AREA
BUT NOT ENOUGH OF THEM AND NOT ENOUGH SEVERITY ASSOCIATED WITH
THEM TO MERIT A CONTINUATION OF THE WATCH.

&&

.AVIATION...THUNDERSTORMS ACTIVITY WILL PERSIST THROUGH 06Z..MAINLY
NORTH AND EAST OF A LINE FROM KALW TO KOMK. AFTERWARD SKIES WILL
CLEAR. ELEVATED SURFACE WINDS WILL REMAIN A FACTOR FOR THE NEXT 24
HOURS AS A MARINE AIR MASS MOVES OVER THE CASCADES. EAST CASCADE
VALLEYS WILL SEE THE HIGHEST WIND SPEEDS...ALTHOUGH THE COLUMBIA
BASIN ALSO WILL SEE ELEVATED WIND CONDITIONS AL WELL. THIS MAY BRING
ABOUT CROSS-WIND CONDITIONS AT SOME TERMINALS IN THE AREA. OTHERWISE
VFR AFTER THUNDERSTORM ACTIVITY DIMINISHES. /LERICOS

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        54  80  56  89  56  91 /  20   0   0   0   0   0
COEUR DALENE  53  81  50  89  52  92 /  30   0   0   0   0   0
PULLMAN        50  79  51  88  52  90 /  30   0   0   0   0   0
LEWISTON       60  89  59  95  61 100 /  30   0   0   0   0   0
COLVILLE       51  83  48  91  50  93 /  20   0   0   0   0   0
SANDPOINT      54  77  50  85  50  89 /  40   0   0   0   0   0
KELLOGG        54  80  54  88  53  91 /  50   0   0   0   0   0
MOSES LAKE     56  86  55  93  57  95 /  10   0   0   0   0   0
WENATCHEE      59  85  58  92  61  94 /  10   0   0   0   0   0
OMAK           56  88  56  94  57  96 /  10   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jul 6, 7:28 PM PDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
728 PM PDT THU JUL 6 2006

IDZ001>004-026-027-WAZ031>038-041>044-071200-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...
INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
728 PM PDT THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 6, 7:05 PM PDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
705 PM PDT THU JUL 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             15 ENE CLARKIA          47.09N 115.96W
07/06/2006  E1.00 INCH       SHOSHONE           ID   LAW ENFORCEMENT

            ESTIMATED 1 INCH HAIL IN RURAL SHOSHONE COUNTY

&&

LKOCH

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:41 PM PDTSevere Thunderstorm WarningOTXOkanogan49 min

Nearby

Flash Flood Warnings in Washington, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.